Alert archive / California / Snow Advisories in 2005
Snow Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Nov 30, 2005, 8:00 PM PST. It took effect at Nov 30, 2005, 10:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2005, 8:00 PM PST (04:00 UTC)
- In effect from
- Nov 30, 2005, 10:00 PM PST
- Expired
- Dec 1, 2005, 3:30 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 010400 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 800 PM PST WED NOV 30 2005 CAZ004-011400- /O.NEW.KEKA.SN.Y.0003.051201T0600Z-051202T0000Z/ /O.CON.KEKA.WS.W.0002.051201T0600Z-051202T0000Z/ UPPER TRINITY RIVER- 800 PM PST WED NOV 30 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY ABOVE 3500 FEET... ...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY BELOW 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY FOR ELEVATIONS BELOW 3500 FEET. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY FOR ELEVATIONS ABOVE 3500 FEET. A STRONG STORM SYSTEM APPROACHING NORTHWEST CALIFORNIA AND SOUTHWEST OREGON WILL SPREAD RAIN AND SNOW OVER THE REGION TONIGHT THROUGH THURSDAY. SNOW LEVELS WILL RANGE BETWEEN 2000 AND 3000 FEET OVERNIGHT INTO THURSDAY. SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE EXPECTED OVERNIGHT THROUGH THURSDAY AFTERNOON ABOVE 3500 FEET...WITH ACCUMULATIONS OF 2 TO 5 INCHES LIKELY BETWEEN 2000 AND 3500 FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ COLBY
1 follow-up statement
000 WWUS46 KEKA 011130 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 330 AM PST THU DEC 1 2005 CAZ004-011930- /O.UPG.KEKA.SN.Y.0003.000000T0000Z-051202T0000Z/ /O.EXT.KEKA.WS.W.0002.000000T0000Z-051201T2000Z/ UPPER TRINITY RIVER- 330 AM PST THU DEC 1 2005 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON PST TODAY ABOVE 5000 FEET... THE WINTER STORM WARNING ABOVE 5000 FEET IS NOW IN EFFECT UNTIL NOON PST TODAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A STRONG STORM SYSTEM WILL CONTINUE TO BRING HIGH ELEVATION SNOWFALL THROUGH NOON TODAY. SNOW LEVELS WILL CONTINUE TO RISE THIS MORNING...AND WILL BE ABOVE 5000 TO 5500 FEET BY NOON TODAY. SNOW MIXED WITH RAIN OR SLUSH MAY FALL AS LOW AS 3500 FEET IN COLDER VALLEYS AND CANYONS IN CENTRAL AND EASTERN TRINITY THIS MORNING. LITTLE IF ANY ACCUMULATION IS EXPECTED. ADDITIONAL SNOW ACCUMULATIONS ABOVE 5000 TO 5500 FEET WILL RANGE FROM 6 TO 8 INCHES TODAY. SNOW AND RAIN WILL TAPER OFF RAPIDLY THIS EVENING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ DJB
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Nov 30, 3:45 PM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 30, 3:45 PM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 345 PM PST WED NOV 30 2005 .SYNOPSIS...A STRONG STORM SYSTEM APPROACHING NORTHWEST CALIFORNIA TONIGHT WILL BRING STRONG WINDS...AND PERIODIC HEAVY RAIN AND SNOW THROUGH THURSDAY. && .DISCUSSION...A STRONG STORM SYSTEM OFF THE NORTHWEST CALIFORNIA COAST WILL CONTINUE TO PROGRESS NORTHEAST THROUGH THURSDAY. THE INITIAL PRECIP FIELD IS ALREADY ONSHORE AS OF 21Z...WITH LIGHT RAIN REPORTED ALONG THE COAST AND INTERIOR LOCATIONS. MODELS REMAIN CONSISTENT WITH A WET AND WINDY PATTERN LATER TONIGHT AND THURSDAY. MODEL WIND FIELDS NOW SHOWING STRONGER WINDS ALONG THE REDWOOD COAST TONIGHT RESULTING IN AN UPGRADE OF THE WIND ADVISORY TO A HIGH WIND WARNING. STRONG WAA/ISENTROPIC LIFT COUPLED WITH HIGH PW MOISTURE PLUME WILL PUSH INTO NORTHWEST CALIFORNIA TONIGHT INTO THURSDAY MORNING. MUCH OF THE PRECIP WILL FALL AS RAIN THROUGH MOST OF THE ZONES WITH SNOW LEVELS INITIALLY AROUND 3000 FEET...INCREASING TO ABOVE 4500 FEET AFTER MIDNIGHT. THE EXCEPTION WILL BE ZONE 4. AS OF 21Z...MOST RAWS SITES ARE REPORTING TEMPERATURES NEAR OR BELOW FREEZING...INDICATING THE SNOW LEVEL LINGERING NEAR 3000 FEET. SLIGHT COOLING OVERNIGHT WITH ALREADY COLD AIR TRAPPED IN THE REGION WILL PRODUCE MUCH LOWER SNOW LEVELS THAT WILL REMAIN THROUGH THE NIGHT. THEREFORE...HAVE UPGRADED WINTER STORM WATCH FOR UPPER TRINITY TO A WARNING. THE COLD FRONT WILL MOVE THROUGH THE REGION BY THURSDAY AFTERNOON...WITH LINGERING SHOWERS AND SNOW SHOWERS THOUGH FRIDAY. THE STRONG COLD PUSH WILL LOWER SNOW LEVELS AS LOW AS 2000 FEET EARLY FRIDAY MORNING. A SNOW ADVISORY FOR ACCUMULATIONS UP TO 6 INCHES NOT OUT OF THE QUESTION FOR THURSDAY NIGHT IN THE NORTH COAST INTERIOR AND UPPER TRINITY ZONES. FRI THROUGH TUE...COOLER AIR MASS WILL SETTLE OVER THE DISTRICT FRI AND SAT. NORTHWESTERLY JET WITH EMBEDDED IMPULSES WILL BRING PERIODIC PRECIPITATION...PRIMARILY TO ZONES 1 AND 3. 0Z/6Z GFS SOLUTIONS HAS SUNDAY THROUGH TUESDAY DRY...BUILDING UP A RIDGE AGAIN...AGREEING WITH GSM RUN. A GENERIC NON-DESCRIPT SLIGHT CHANCE OF PRECIP WILL SUFFICE SUN THROUGH WED. KLEESCHULTE && .AVIATION...30/18Z TAF CYCLE TO CARRY VFR CIGS/VSBYS W/SCT -SHRA IN WARM SECTOR OF UPPER SYSTEM APCHG FROM THE SW TIL 01/08Z. SFC CYCLOGENESIS AND SFC LOW FORECASTED WITH 997MB PRES MIN JUST WEST OF CEC 01/12Z. ESE-TO-SSE WINDS TO ACCELERATE/INTENSIFY ALONG SFC BOUNDARY THRU 01/18Z WITH WDSPRD G40KT+...1-2SM +RA...MVFR CIGS. MJV && .EKA...WATCHES/WARNINGS/ADVISORIES ...WINTER STORM WARNING UPPER TRINITY RIVER. ...HIGH WIND WARNING REDWOOD COAST AND NORTH COAST INTERIOR. ...WIND ADVISORY MENDOCINO COAST. ...GALE WARNING PT ST GEORGE TO PT ARENA OUT 60NM. ...HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60NM. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Nearby
Snow Advisories in California, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.